MICHAEL G. COHEN, M.B.B.S.; SUMANT KEVAT, M.B.B.S.; MICHAEL V. PROWSE, M.B.B.S.; MICHAEL J. AHERN, M.B.B.S.
Of seven patients with quinidine-induced polyarthropathy, four had positive antinuclear antibodies and could be considered to have had quinidine-induced lupus erythematosus. The remaining three patients had milder symptoms, which occurred soon after the start of quinidine therapy, and did not have antinuclear antibodies. To confirm the association, the latter three patients were rechallenged with quinidine therapy, which caused recurrence of symptoms within 1 week. Antihistone antibodies, which are characteristic of drug-induced lupus erythematosus associated with procainamide and hydralazine therapy, were detected in all patients with quinidine-induced lupus erythematosus. An unusual characteristic of antihistone antibodies seen in two patients was the presence of high levels of IgG antibodies to histone H1 as well as H2A-H2B and H3-H4 complexes, without antibodies to the individual core histones.
COHEN MG, KEVAT S, PROWSE MV, et al. Two Distinct Quinidine-Induced Rheumatic Syndromes. Ann Intern Med. 1988;108:369–371. doi: https://doi.org/10.7326/0003-4819-108-3-369
Download citation file:
Published: Ann Intern Med. 1988;108(3):369-371.
Cardiology, Rheumatology, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use